Texas, 2012Hail and Damaging Winds in Texas, June 14, 2012
June 14, 2012 · NWS SHV · 7 events in 5 counties and zones
Remnant outflow boundaries, disturbances aloft and left over heating from the previous day resulted in the development of strong to severe thunderstorms across portions of Northeast Texas. These thunderstorms produced large hail and damaging thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Remnant outflow boundaries, disturbances aloft and left over heating from the previous day resulted in the development of strong to severe thunderstorms across portions of Northeast Texas. These thunderstorms produced large hail and damaging thunderstorm wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 8:44 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 13, 8:44 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT WED JUN 13 2012
.DISCUSSION...
ISOLATED...BUT STG TO SVR TSTMS...HAVE INTENSIFIED AFTER
SUNSET...DRIFTING SLOWLY NORTH ACROSS NW LA AND NE TX. AT THE SAME
TIME...SVR TSTMS MOVG EAST FROM CENTRAL TX...WEAKENED QUICKLY AT
SUNSET. MENTION GUSTY WINDS AND VERY HEAVY RAIN IN FORECAST FOR
REMAINDER OF EVENING...AND LEAVE IN ISOLD CONVECTION FOR THE
OVERNIGHT./VII/.
&&
.AVIATION...
ISOLD STG TSTMS ONLY LIKELY TO AFFECT KSHV TERMINAL...AS OTHER
STORMS CONCENTRATED NEAR TOLEDO BEND...BUT EAST OF THE KLFK
TERMINAL. LIGHT EAST WINDS...OUTSIDE OF ANY POSSIBLE STG TSTM
INDUCED WIND GUSTS. PATCHY FOG POSSIBLE LATER TONIGHT...WHERE
HEAVY RAIN FALLS...ESPECIALLY AT KSHV TERMINAL./11/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 91 71 92 71 / 30 30 10 10 10
MLU 66 92 67 93 69 / 20 30 10 10 10
DEQ 67 90 69 92 69 / 20 20 10 10 10
TXK 67 91 69 93 69 / 20 20 10 10 10
ELD 66 91 66 92 69 / 20 30 10 10 10
TYR 70 90 73 92 71 / 30 20 10 10 10
GGG 70 90 71 92 70 / 30 20 10 10 10
LFK 70 93 72 93 71 / 30 30 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 13, 10:10 AM CST, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT WED JUN 13 2012
ARZ050-051-059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-141200-
SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER-
SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1110 AM CDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTH CENTRAL TEXAS
AND SOUTHERN OKLAHOMA WILL CONTINUE TO MOVE EAST
SOUTHEAST TODAY...BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION. WHILE AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT THROUGH THIS EVENING...ANY MORE WIDESPREAD
SEVERE WEATHER WOULD BE TIED TO HEATING AND HOW UNSTABLE THE
ATMOSPHERE BECOMES. THIS ACTIVITY COULD REDEVELOP ALONG ANY
REMNANT OUTFLOW BOUNDARIES DURING THE EVENING HOURS BEFORE
DISSIPATING TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.
ARZ060-061-071>073-LAZ003>006-012>014-019>022-141200-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-
LA SALLE-
1110 AM CDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND
EVENING ACROSS THE REGION AS A DISTURBANCE APPROACHES THE REGION
FROM THE WEST. ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE TIED TO
AFTERNOON HEATING...AND WILL DEPEND ON HOW UNSTABLE THE
ATMOSPHERE BECOMES. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS TODAY
WILL LIKELY DISSIPATE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.
20
In the hours before
Local storm report, Jun 13, 8:42 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 15 SW FLORIEN 31.30N 93.64W
06/13/2012 SABINE LA LAW ENFORCEMENT
POWER LINES DOWN 15 MILES SW OF FLORIEN. SOUTH TOLEDO
BEND RESERVOIR
&&
25Local storm report, Jun 13, 8:49 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/13/2012 CADDO LA LAW ENFORCEMENT
TREES DOWN IN SHREVEPORT
&&
25Special weather statement, Jun 13, 9:18 PM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT WED JUN 13 2012
TXZ166-140400-
SAN AUGUSTINE-
1018 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SAN AUGUSTINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...MACUNE AND SAN AUGUSTINE...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MACUNE...OR 28 MILES NORTHEAST
OF ROCKLAND...MOVING NORTHEAST AT 5 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
PARKERSpecial weather statement, Jun 13, 10:21 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CDT WED JUN 13 2012
LAZ010-140515-
DE SOTO-
1121 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANSFIELD...MOVING NORTHEAST AT
10 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Jun 13, 11:54 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 AM CDT THU JUN 14 2012
LAZ020-022-140700-
GRANT-LA SALLE-
1254 AM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE AND GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
JENA AND MIDWAY...
AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTH OF BALL...MOVING EAST
AT 15 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06Special weather statement, Jun 14, 12:15 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 AM CDT THU JUN 14 2012
TXZ152-165-140715-
ANGELINA-NACOGDOCHES-
115 AM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
ETOILE...HUNTINGTON AND WODEN...
AT 111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES WEST OF WODEN...OR 9 MILES
SOUTH OF NACOGDOCHES...MOVING SOUTHEAST AT 15 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM ALONG WITH DEADLY LIGHTNING.
06Event by event
4 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Angelina
- When
- June 14, 1:20 AM CST
- Where
- Angelina County, Pollok
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.470, -94.880
Trees were downed in Pollok, Texas near Hwy. 69 and Hwy. 7. Glass was also broken out of a school in Pollok, Texas.
Hail, Smith
- When
- June 14, 3:15 AM CST
- Where
- Smith County, 0.91 mi SW of Whitehouse
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.220, -95.230
Quarter to golf ball sized hail was reported near Whitehouse, Texas.
Hail, Smith
- When
- June 14, 3:16 AM CST
- Where
- Smith County, 2.23 mi SE of Flint
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.180, -95.320
Lightning, Gregg
- When
- June 14, 5:52 AM CST
- Where
- Gregg County, 0.9 mi SE of Judson
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.570, -94.740
Two or three oil tank batteries caught fire from an apparent lightning strike on Hwy. 259.
Thunderstorm Wind, Sabine
- When
- June 14, 2:45 PM CST
- Where
- Sabine County, 8.51 mi ENE of Milam
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.460, -93.710
Wind damage was reported at Holly Park near the Toledo Bend Reservoir.
Thunderstorm Wind, Sabine
- When
- June 14, 3:00 PM CST
- Where
- Sabine County, 4.15 mi N of Milam
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.490, -93.850
Trees were downed along Hwy. 21 near Geneva, Texas.
Thunderstorm Wind, San Augustine
- When
- June 14, 3:15 PM CST
- Where
- San Augustine County, 2.46 mi WSW of Fords Corner
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.470, -94.040
Trees were downed along Hwy. 21 southeast of San Augustine, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Nebraska, June 14 to 15, 2012$7.7 million · 2.5 in hail · 48 events
- Flash Flooding and Hail in Minnesota, June 14 to 15, 2012$1.3 million · 1.25 in hail · 80 events
- Rip Current in Texas, June 14, 20121 death · 1 event
- Flooding and Dust Storm in Texas, June 14 to 15, 2012$443,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Texas, June 14, 2012$201,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 14, 2012$70,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Minnesota, June 14, 2012$65,000 · 1.25 in hail · 11 events
- Flash Flooding and Hail in Tennessee, June 14, 2012$54,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Georgia, June 14, 2012$70,000 · 1 in hail · 5 events
- Flash Flood and Hail in Wisconsin, June 14, 2012$50,000 · 1 in hail · 8 events
- Damaging Winds in Florida, June 14, 2012$55,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Iowa, June 14, 2012$41,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379460, 379461, 379462, 379464, 379465, 379466, 379477.